Hail, Huntingdon
- When
- May 7, 2:25 PM EST
- Where
- Huntingdon County, Petersburg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.567, -78.050
88 inch) hail was reported in Petersburg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Nickel sized (.88 inch) hail was reported in Petersburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 7, 12:38 PM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 138 PM EDT WED MAY 7 2003 UPDATING TO INCLUDE SEVERE THUNDERSTORM WATCH 286. NO CHANGES BEYOND FIRST PD. ZONES ALREADY SENT. .CTP... PA...SVR TSTM WATCH UNTIL 23Z FOR MUCH OF CENTRAL PA. GARTNER
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 455 AM EDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER CENTRAL PENNSYLVANIA. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE ACROSS SOUTHERN AREAS...PRODUCING ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL. THE THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINFALL...WHICH COULD LEAD TO PONDING OF WATER IN LOW SPOTS AND POOR DRAINAGE AREAS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF THE PENNSYLVANIA TURNPIKE...FROM LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DANGELO
PAZ024>028-033>036-056-057-059-063>066-080115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1115 AM EDT WED MAY 7 2003 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY TONIGHT FOR SOUTH CENTRAL PENNSYLVANIA... A LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL MOVE NORTHEAST TOWARD PENNSYLVANIA LATE THIS AFTERNOON. A WARM FRONT EXTENDING FROM THIS LOW WILL REACH SOUTHERN PENNSYLVANIA AROUND SUNSET. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS WARM FRONT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL. THE THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINFALL...WHICH COULD LEAD TO PONDING OF WATER IN LOW SPOTS AND POOR DRAINAGE AREAS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF THE PENNSYLVANIA TURNPIKE...FROM LATE THIS AFTERNOON THROUGH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT...WWW.NWS.NOAA.GOV/ER/CTP GARTNER/DEVOIR
PAZ010>012-017>019-024>028-033>036-041-045-046-049>052-056-057- 063>065-072300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 124 PM EDT WED MAY 7 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD... CUMBERLAND...DAUPHIN...ELK...FRANKLIN...FULTON...HUNTINGDON... JUNIATA...MIFFLIN...MONTOUR...NORTHERN CENTRE...NORTHERN CLINTON... NORTHERN LYCOMING...NORTHUMBERLAND...PERRY...SNYDER...SOMERSET... SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...UNION AND YORK. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The State College radar (KCCX), 40 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352457.